MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED SLEEPWORKS 9.X ACQUISITION SOFTWARE WITHOUT SPIKE / EVENT

NATUS MEDICAL INCORPORATED SLEEPWORKS 9.X ACQUISITION SOFTWARE WITHOUT SPIKE / EVENT
Model Number LC200-9
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Technical support noted all apneas were in sleep stage and were present in scored epoch.They re-analyzed study and regenerated the report, but was still showing incorrect value.They tried creating new template for central apneas but it also showed incorrect value.It was suspected a bug in variables and escalated issue to engineering.Engineering was able to re-produce the issue.Created the defect nw-24471.They were requested to follow up with developer working on nw-24471 to provided update on root cause.There are no capa's related to this issue.(b)(4), complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.Udi / serial number: not applicable.Awaiting investigation results.
 
Event or Problem Description
Part lc200-9 sleepworks 9.X acquisition software without spike: customer states that reports are showing incorrect count for central apnea.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint (b)(4) engineering has determined the root cause of this issue.If an artifact event is drawn on the body position channel (bp) the specific variable that is incorrect in the report is excluding events that are present during this artifact time.Next step advised by engineering: advise customer that root cause has been determined find out why they are creating artifact events on bp educate the customer on the correct workflow to edit incorrect bp final review and approval of investigation results to be completed before final closure.
 
Event or Problem Description
Part lc200-9 sleep works 9.X acquisition software without spike: customer states that reports are showing incorrect count for central apnea.
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint# (b)(4).Final review and approval of the below investigation details was completed, and the complaint case is now closed.Risk review: (b)(4) rev 01 post market risk assessment states: no hazards identified.The report values are based on software variables and the count of central apneas is affected when an artifact is marked on bp (body position).Marking of artifacts on bp is use error and rare occurrence.Ahi (apnea hypopnea index) doesn't exclude the events occurring when artifacts is marked on bp.Therefore, the count of central apnea used to calculate ahi in the report is correct and does not exclude the events occurring when artifacts is marked on bp.Investigation summary - root cause: engineering has determined the root cause of this issue.If an artifact event is drawn on the body position channel (bp) the specific variable that is incorrect in the report excludes events that are present during this artifact time.Recommended actions: defect# nw-24471 was created.The issue will be addressed in future build of sleepworks.Note, use error, a rare occurrence, and natus was able to replace all the above variables with the customers alternative version that can be found under the tables category and these showed the correct number of 25 events.All details and variables used can be seen in the report template.Reported issue related to user error.The artfact issue was discovered while investigating the customer's incorrect marking of artifacts on bp.There are no capa's related to this issue.Software bug will be fixed with neuroworks 10.0 gma2 and neuroworks 9.3 gma3.Udi (b)(4).Closure rationale: complalint verified, correction deferred to future product release.Complaint will be included in trending data for further review.
 
Event or Problem Description

Brand Name
SLEEPWORKS 9.X ACQUISITION SOFTWARE WITHOUT SPIKE / EVENT
Common Device Name
SLEEPWORKS 9.X ACQUISITION SOFTWARE WITHOUT SPIKE / EVENT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1, 
CA  
MDR Report Key17573905
Report Number9612330-2023-00030
Device Sequence Number7468368
Product Code OLZ
UDI-Device Identifier00382830047210
UDI-Public00382830047210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLC200-9
Device Catalogue NumberLC200-9
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer08/08/2023
08/08/2023
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date09/13/2023
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown